Doctor insights on:
More commonly known as accutane, Isotretinoin is an oral medication that is incredibly effective for severe acne. It is especially useful to bring a halt to acne that is causing scarring. Isotretinoin has a variety of side effects including birth defects, liver damage, and problems with cholesterol, and careful monitoring ...Read more
Any DETRIMENTAL EFFECTS of long term (TOPICAL) isotretinoin/erythromtcin use on the skin? Like premature aging? Been using it on/off 11 yrs for acne.
I have never heard: of topical isotretinoin(that is accutane) do you mean tretinoin (or retin A)? Topical retinoic acid will not hurt and can help as it stimulates new collagen and thickens the epidermis. Topcial erythromycin is just a topical antibiotic. It won't age your skin but may stop working. Hope that helps ...Read more
Is there any interaction between antibacterial eye drops and isotretinoin? Can we use antibacterial eye drops while on isotretinoin?
No concerning: Interactions to be concerned about.Get a more detailed answer ›
Sibutramine: Sibutramine is no longer available in the U.S. The manufacturer has decided to stop producing sibutramine based on information from a recent clinical study. In this study, people taking sibutramine had an increased risk of cardiovascular events such as heart attack and stroke. If you are currently taking sibutramine, you should stop taking this medication and call your doctor to discuss switching. ...Read moreSee 1 more doctor answer
How long after being on isotretinoin can I use a topical moisturizer with vitamin a and vitamin c?
Accutane post care: It is great you want to take care of your new beautiful skin after accutane. . You could start some antiaging with vitamin c sooner than with vitamin a. The vitamin as can be a bit harsher. I would wait a few months when your skin doesn't feel so dry from the accutane. Be careful with moisturizer so you don't restart your acne problem. ...Read more
Why has/ would the use of isotretinoin (roaccutance) be linked to various mental health disorders (depression, anxiety, malaise)?
Unknown: Roche pharmaceuticals stated "no known mechanism of action" but Accutane is linked to depression and other mental illness. Some studies suggest that large intake of vitamin a might disrupt the neurotransmitter, serotonin, needed for optimal function in mental health. Talk with your dermatologist if you are having any mental health issues. You may have to discontinue. Good luck. ...Read more
Does isotrex gel solve acne just like the oral use of isotretinoin tablets solves acne? Or are the effects of the gel milder and does the acne return?
Have you noticed any links between the use of isotretinoin and the development of various liver/ biliary system disorders (i.E.: hepatic cholestasis)?
NO: Isotretinoin is one of the most researched medications on the planet. Roche , the initial company that made the medication, did tons of studies on this med. There have been reported cases of depression, ulcerative colitis, crohn's disease coming on while someone is on isotretinoin. Some of these cases were won in courts of law. Later studies suggested that these were probably coincidence. ...Read more
Why do dermatologists support the use of isotretinoin despite the controversial side effects it allegedly causes (depression, suicide ideation...)?
Causaility unclear: There is some controversy on this topic. There is some data showing an actual reduced rate of suicidal acts in patients treated when compared to the control cohort (age/demographics) who are not treated with this medicine. Case reports and anecdote are important, but eventually the science has to be done to dissociate correlation / association versus causality. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Isotretinoin allergy
- Isotretinoin rosacea
- Ask a doctor a question free online
- Isotretinoin elimination
- Isotretinoin and vitamin a
- Dermaroller while on isotretinoin treatment
- Isotretinoin side effects
- Talk to a dermatologist online